Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 25, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 30, 2015, 9:00 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Jun 1, 2015, 3:00 AM CDT. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 9:00 PM CDT (02:00 UTC)
- In effect from
- Jun 1, 2015, 3:00 AM CDT
- Expired
- Jun 3, 2015, 3:00 PM CDT
- In force
- 60 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Arnold (ARNM7).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 35 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
180
WGUS43 KLSX 310200
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SAT MAY 30 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Meramec River near Arnold
.This Flood Warning is a result of backwater effects from the
Mississippi River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-010200-
/O.NEW.KLSX.FL.W.0025.150601T0959Z-150603T2000Z/
/ARNM7.1.ER.150601T0959Z.150602T0000Z.150602T2000Z.NO/
900 PM CDT SAT MAY 30 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Arnold
* from Sunday night to Tuesday evening.
* At 8:30 PM Saturday the stage was 22.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to crest near 24.4 feet Monday evening
and should fall below flood stage Tuesday afternoon.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/31 06/01 06/02 06/03 06/04
Meramec River
Arnold 24.0 22.40 22.9 24.1 24.3 23.1 21.1
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043
$$2 follow-up statements
639
WGUS83 KLSX 311709
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT SUN MAY 31 2015
...The Flood Warning continues for the following river in Missouri...
Meramec River near Arnold affecting Jefferson and St. Louis Counties
.This flood warning is a result of recent heavy rain and backwater from the
Mississippi river...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-011709-
/O.EXT.KLSX.FL.W.0025.150601T0800Z-150603T2159Z/
/ARNM7.1.ER.150601T0800Z.150602T0000Z.150602T2159Z.NO/
1209 PM CDT SUN MAY 31 2015
The Flood Warning continues for
the Meramec River near Arnold
* from late tonight through Tuesday.
* At 11:30 AM Sunday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise above flood stage early tomorrow
and crest near 24.5 feet tomorrow evening. The
river will then fall below flood stage Tuesday afternoon.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/01 06/02 06/03 06/04 06/05
Meramec River
Arnold 24.0 23.25 24.2 24.4 23.2 21.2 19.5
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$437
WGUS83 KLSX 011638
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 AM CDT MON JUN 1 2015
...The flood warning is cancelled for the following river in Missouri...
Meramec River near Arnold
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-011708-
/O.CAN.KLSX.FL.W.0025.000000T0000Z-150603T2159Z/
/ARNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1138 AM CDT MON JUN 1 2015
The Flood Warning is cancelled for
the Meramec River near Arnold.
* At 11 AM Monday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Forecast: The river crested below flood stage at 23.8 feet this morning
and is forecast to fall to near 19 feet by Friday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/02 06/03 06/04 06/05 06/06
Meramec River
Arnold 24.0 23.72 23.1 21.8 20.5 19.1 17.8
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 8:59 PM CDT, 1 minute earlier.
Area forecast discussion, May 30, 8:59 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 859 PM CDT Sat May 30 2015 .UPDATE: Issued at 858 PM CDT Sat May 30 2015 Two things of note going on which warranted forecast updates: upper LOW just east of STL metro has effectively frozen the western edge of the showers/rain to just east of downtown STL and will likely do so for the next few hours until this feature moves further away. Have adjusted PoPs to keep likelys going for effectively the entire evening for southwest IL. As the upper LOW pulls away towards midnight, the remaining showers/rain should vaporize. This is what also caused the lingering rain for downtown STL early this evening that took longer than originally anticipated to leave. Giving way to...drizzle. Large swath of low clouds and a decent low level TROF axis that snakes up the MS river has resulted in development of areas of drizzle recently that has quickly followed the passage of the backedge of the showers. Have used the RAP model to take a shot at when the drizzle will come to an end with the building in of high pressure and flow becoming anticylonic. This will mean drizzle for areas N and W of STL metro for at least thru midnight and for STL metro and areas to the S and E for deep into the night. May see drizzle even linger past 12z/Sun for areas to the S and E of STL metro but have held off for now on adding that. Otherwise, temps still on target for 50s tonight for most areas with a few 40s, and with clouds lingering for much of Sunday and N-NE low level flow, temps will recover little, with max readings in the low-mid 60s for most locales. TES && .SHORT TERM: (Through Late Tonight) Issued at 338 PM CDT Sat May 30 2015 The initial short wave/vort max was located in southeast MO at 20Z with the associated surface low/frontal boundaries between KBLV and KMVN. Deep convection capable of high rainfall rates posing any flood potential will remain along and east of the surface low/front and be a potential impacts for next 2-3 hours. Thereafter the surface low and associated fronts will move to the east of the CWA in association with northeastward movement of the short wave. Have trimmed the flash flood watch to this region/far eastern CWA through 700 pm. Elsewhere scattered showers will continue in the post- frontal/low cyclonic flow and impact portions of eastern MO and southwest IL during the evening hours as they also progress to the east. Clouds will be locked in across the area tonight and temperatures will be gradually falling with low level CAA. Glass .LONG TERM: (Sunday through Next Saturday) Issued at 338 PM CDT Sat May 30 2015 A broad trof is forecast to remain in the picture for the next few days with development of a closed low within the southern portion of the trof late tonight into Sunday. Models differ some on the location of this low and infact several models show 2 lows, however the main low is forecast to remain over the lower MS Valley. Will need to monitor the possibility of a more northern low as well moving northeast across portions of southern MO towards STL. The GFS suggests this and thus generates some showers across the southeast third or so of the CWA on Sunday and into Sunday evening and Monday. It is an outlier compared to the other solutions but I can't totally rule it out. At this time I am keeping with a dry forecast. Cool weather featuring below average temperatures will be the main story Sunday into Monday with a good deal of clouds as an expansive surface high centered in southeast Canada maintains control. A slowly progressive upper air pattern is forecast after Tuesday and this will eventually lead to a ridge aloft building into the central U.S. This change aloft, the retreat of the surface high and return of southerly flow will lead to a big warm-up during the later half of the week and into Saturday with highs well into the 80s. By next weekend we will need to monitor short waves trying to top the ridge aloft and potential for an encroaching east-west front from the north, all of which indicate an increase in thunderstorm potential. Glass && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 549 PM CDT Sat May 30 2015 Showers continue to rotate through the St Louis metro area behind the surface low over southeast IL. May need to include a tempo group for showers or at least VCSH in the St Louis metro area tafs til 01Z or 02Z this evening. The 1000-2500 feet cloud ceilings will likely drop to just below 1000 feet later this evening or overnight. The cloud ceiling should rise into the MVFR catagory by late Sunday morning. The n-nwly surface wind will veer around to a n-nely direction on Sunday as the surface low moves northeastward into the OH Valley region with surface ridging extending from the northern Plains and Great lakes region south into MO. Specifics for KSTL: May continue to get brief showers in the STL area until about 02Z this evening. The 2000 foot cloud ceiling should lower to just below 1000 feet later this evening and overnight, then rise to around 2000 feet Sunday afternoon. The n-nwly surface wind will veer around to a nely direction Sunday afternoon. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 30, 7:11 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 711 PM CDT SAT MAY 30 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 711 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:45 PM CDT | River Flood Warning | LSX | Lincoln | 37 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.